MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a beacon tip torcon nb advantage angiographic catheter separated.The device was required for placement of a jejunostomy tube (j-tube).During initial access from the abdomen to the jejunum, the catheter was advanced without resistance over an unknown wire guide.However, the catheter fractured at the transition of the beacon tip.The catheter tip was retained in the stomach as it is assumed it will pass through the bowels.The remainder of the catheter was removed without resistance.The procedure was completed using another of the same device.It was noted that the catheter fitting was washed with saline solution and was not connected to other ancillary devices.Power injection was not used.It was also noted that the patient did not have any tortuous or calcified anatomy.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that a beacon tip torcon nb advantage angiographic catheter separated.The device was required for placement of a jejunostomy tube (j-tube).During initial access from the abdomen to the jejunum, the catheter was advanced without resistance over an unknown wire guide.However, the catheter fractured at the transition of the beacon tip.The catheter tip was retained in the stomach and assumed it would pass through the bowels.The remainder of the catheter was removed without resistance.The procedure was completed using another of the same device.It was noted that the catheter fitting was washed with saline solution and was not connected to other ancillary devices.Power injection was not used.It was also noted that the patient did not have any tortuous or calcified anatomy.No other adverse effects were reported for this incident.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned to cook for evaluation.Upon visual inspection, the distal tip of the catheter was noted to be missing.The catheter measured 38cm from the distal end of the strain relief to the point of separation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A database search did not identify any other complaints associated with the reported device lot.The ifu for this device, t_hnb_rev2, states that beacon tip catheters are intended for use in angiographic procedures, and that standard techniques for placement of vascular sheaths, angiographic catheters, and wire guides should be employed.The ifu cautions that manipulation of the catheter requires fluoroscopic control.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device, suggests that there is no evidence the device was manufactured out of specification, or that there are non-conforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that a failure to follow instructions has contributed to the failure in this incident.The ifu for this device states that ¿beacon tip catheters are intended for use in angiographic procedures by physicians trained and experienced in angiographic techniques.Standard techniques for placement of vascular access sheaths, angiographic catheters and wire guides should be employed.¿ angiographic procedures involve imaging of the blood vessels.In this case, the catheter was reportedly advanced through the abdomen to target the jejunum, and therefore, the device was not used within the vasculature as intended.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18605797
Report Number1820334-2024-00135
Device Sequence Number2821339
Product Code DQO
UDI-Device Identifier00827002095489
UDI-Public(01)00827002095489(17)251106(10)15743785
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2025
Device Model NumberN/A
Device Catalogue NumberHNBR5.0-38-40-P-NS-KMP
Device Lot Number15743785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown